Takotsubo syndrome early after treatment due to non cardiotoxic chemotherapy agents [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2021; 49(1): 72-75 | DOI: 10.5543/tkda.2020.25590

Takotsubo syndrome early after treatment due to non cardiotoxic chemotherapy agents

Benay Özbay1, Ecem Gürses1, Hatice S Kemal2, Evrim Şimşek1, Hakan Kültürsay1
1Deparment of Cardiology, Ege University Faculty of Medicine, İzmir, Turkey
2Deparment of Cardiology, Near East University Faculty of Medicine, Nicosia, TRNC

Takotsubo syndrome (TTS), acute stress-induced cardiomyopathy, is known to have a dramatic clinical presentation mimicking acute myocardial infarction. Recently developed chemotherapeutic drugs have resulted in improvements in morbidity and mortality in many forms of cancer. However, some chemotherapeutic drugs are cardiotoxic and may cause heart failure. Gemcitabine and vinorelbine are commonly used drugs for various solid organ neoplasms. While neither of these chemotherapeutic drugs has been directly associated with cardiotoxicity, there are a few case reports in the literature related to gemcitabine treatment- induced cardiomyopathy. This case report describes a case of TTS developing within hours of gemcitabine and vinorelbine chemotherapy.

Keywords: Cardiomyopathy, cardiotoxicity; chemotherapy; Takotsubo syndrome.

How to cite this article
Benay Özbay, Ecem Gürses, Hatice S Kemal, Evrim Şimşek, Hakan Kültürsay. Takotsubo syndrome early after treatment due to non cardiotoxic chemotherapy agents. Turk Kardiyol Dern Ars. 2021; 49(1): 72-75

Corresponding Author: Benay Özbay, Türkiye
Manuscript Language: English
© Copyright 2021 Archives of the Turkish Society of Cardiology
LookUs & Online Makale